MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ON-X ASCENDING AORTIC PROSTHESIS WITH THE VASCUTEK GELWEAVE VALSALVA GRAFT; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ON-X ASCENDING AORTIC PROSTHESIS WITH THE VASCUTEK GELWEAVE VALSALVA GRAFT; HEART-VALVE, MECHANICAL
Model Number ONXAAP UNK
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Endocarditis (1834)
Date of Event 04/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the intial report received via email on 25july2024 from artivion hechingen complaint manager, (b)(6), ascend study patient (b)(6) experienced endocarditis with infection.
 
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the intial report received via email on 25july2024 from artivion hechingen complaint manager, (b)(4)., ascend study patient (b)(6) experienced endocarditis with infection.
 
Additional Manufacturer Narrative
According to the initial report received via email on 25july2024 from artivion hechingen complaint manager, (b)(4)., ascend study patient (b)(6) experienced endocarditis with infection.No additional information forthcoming.This complaint is associated with onxaap-25, sn: (serial number) (b)(6).The manufacturing records for onxaap-25 sn: (b)(6) were reviewed by quality assurance/quality control (qa/qc) and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformance's or deviations were noted.Change order(s) for leaflet tuning are performed as a part of the standard manufacturing process.A clinical researcher and medical director reviewed the available information.An onxaap 25 with serial number: (b)(6) was implanted on (b)(6) 2023 in a male patient of unknown age with a past medical history of copd, emphysema, hypertension, dm2 and bronchial hyperresponsiveness.The subject was enrolled in the ascend study and this event refers to study patient number as (b)(6).On (b)(6) 2023, the patient underwent an aortic valve replacement with an onxaap-25 sn: (b)(6).On (b)(6) 2024 (350 days post implant) the patient presented to the emergency department with complaints of increased dyspnea and chest pain and pressure.An echocardiogram was performed showing an ef of 30%, increased gradients at vmax of 3.1m/sec and an obstruction in the lvot/ace (left ventricular outflow track/ace).A subsequent tee (transthoracic echocardiogram) was preformed to confirm findings of the bedside echo and showed a wide-seated structure extending into the lvot with obstruction of the lvot and ace.The patient was then taken to the operating room and a huge vegetation on and under the flap was located, it was identified in the or report as a dd thrombus and was sent to pathology.The pathology report was positive for staph.Epidermidis.The aortic valve and conduit were removed and replaced with a 23mm perimount with a vascutek gelweave 12.5 x 26mm.The following day on (b)(6) 2024) the patient was placed on va-ecls (venoarterial ¿ extracorporeal life support) for severely imparted lv (left ventricle) function, unstable gas exchange and catecholamine dependance.On (b)(6) 2024 intermittent dialysis was started and on (b)(6) 2024, the patient was electro cardioverted for persistent afib and was untimely placed on an amiodarone drip.Patient was on multiple iv (intravenous) antibiotics during his hospital stay and was discharged on (b)(6) 2024 to rehabilitation.According to provided medical records the patient was then discharged home from rehabilitation on (b)(6) 2024 with further interventions during his rehabilitation stay of a tracheostomy and placement of a peg (percutaneous endoscopic gastrostomy) tube for nutrition.The explanted valve was not returned for examination and only limited medical records were provided for review.With the information provided, the source of the endocarditis is unknown.However, because all on x valves undergo validated terminal sterilization prior to distribution and the event of endocarditis occurred almost one year post implant, the valve is unlikely to be the source of the infection.The instructions for use (ifu) for the on-x valve states that reoperation, including explantation, may result from a complication, in this case, endocarditis, a known potential event acknowledged in the ifu.Though rare, historically, endocarditis occurs at a rate of (b)(4) /patient-year for mechanical aortic heart valves [iso 5840-2:2021].Endocarditis leading to a valve thrombosis is the root cause for the explantation of the aortic valve.Because all on-x valves undergo validated terminal sterilization prior to distribution, the valve is unlikely to be the source of the infection.A quality engineer performed a review of the information to compile a risk analysis.Because all on-x valves undergo validated terminal sterilization prior to distribution, the valve is unlikely to be the source of infection; thus, severity and occurrence is not evaluated.A complaint and recall query were performed for serial number: (b)(6) to identify previously reported complaints or recalls associated with this serial number.No complaints or recalls were identified for this serial number.Endocarditis leading to a valve thrombosis is the root cause for the explantation of the aortic valve.Because all on-x valves undergo validated terminal sterilization prior to distribution, the valve is unlikely to be the source of the infection.There is no indication that an error or deficiency occurred at artivion- formerly cryolife/jotec and the ifu adequately communicates risk.This complaint was reviewed for a capa evaluation and a capa is not warranted at this time.Field assurance will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
ON-X ASCENDING AORTIC PROSTHESIS WITH THE VASCUTEK GELWEAVE VALSALVA GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key20047109
Report Number1649833-2024-00042
Device Sequence Number12751520
Product Code LWQ
UDI-Device Identifier00851788001532
UDI-Public00851788001532
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date01/12/2023
Device Model NumberONXAAP UNK
Device Catalogue NumberONXAAP-25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown